The Annals of Statistics

Orthogonality of Factorial Effects

Chand K. Chauhan and A. M. Dean

Full-text: Open access

Abstract

A necessary and sufficient condition is given for a specified factorial effect to be orthogonal to every other factorial effect, after adjustment is made for blocks. The results are extended to the case of regular disconnected designs. The structure of a generalized inverse of the intrablock matrix is investigated when certain pairs of factorial spaces are orthogonal. A useful class of designs exhibiting partial orthogonal factorial structure is identified and examples are given.

Article information

Source
Ann. Statist., Volume 14, Number 2 (1986), 743-752.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176349951

Digital Object Identifier
doi:10.1214/aos/1176349951

Mathematical Reviews number (MathSciNet)
MR840527

Zentralblatt MATH identifier
0655.62080

JSTOR
links.jstor.org

Subjects
Primary: 62K15: Factorial designs
Secondary: 62K10: Block designs 15A09: Matrix inversion, generalized inverses

Keywords
Factorial experiments orthogonal factorial structure incomplete block designs

Citation

Chauhan, Chand K.; Dean, A. M. Orthogonality of Factorial Effects. Ann. Statist. 14 (1986), no. 2, 743--752. doi:10.1214/aos/1176349951. https://projecteuclid.org/euclid.aos/1176349951


Export citation